Illinois, 2008

Hail and Damaging Wind in Illinois, May 31, 2008

May 31, 2008 · NWS DVN · 13 events in 3 counties and zones

Thunderstorms producing large hail and gusty winds moved along a frontal boundary over areas along and north of Interstate 80 during the evening of May 31.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DVN wrote it up.

Thunderstorms producing large hail and gusty winds moved along a frontal boundary over areas along and north of Interstate 80 during the evening of May 31.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before the first event at May 31, 2:20 PM CST, 5 hours 16 minutes earlier.

Area forecast discussion, May 31, 2:20 PM CST, 5 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
320 PM CDT SAT MAY 31 2008

.SYNOPSIS...
REGION REMAINS WITHIN NORTHWEST FLOW. SEVERAL DISTURBANCES EMBEDDED WITHIN
FLOW TRIGGERING PCPN. ONE WEAK WAVE WAS EVIDENT IN WATER VAPOR
OVER SOUTH CENTRAL IA... PRODUCING SOME MID/HIGH CLOUDINESS IN WEAK WARM
ADVECTION. RIGHT ENTRANCE REGION OF JET THOUGH IN COMBINATION WITH
POSITIVE VORTICITY ADVECTION GENERATING FEW SHOWERS OVER NORTHERN MO.
MORE VIGOROUS WAVE SEEN DIVING DOWN THROUGH NORTHWEST MN AND COMBINED WITH
COLD POOL ALOFT /STEEP LAPSE RATES/ PRODUCING SCT TSRA WITH
THREAT FOR LARGE HAIL AND POSSIBLY STRONG GUSTY WINDS... WITH SEVERE
TSTM WATCH NOW OUT JUST TO OUR NORTH FROM FAR NORTHEAST IA THROUGH MUCH OF
CENTRAL MN.

&&

.SHORT TERM...TONIGHT AND SUNDAY...
ENHANCED CU FIELD SAGGING SOUTH THROUGH NORTHERN CWA ATTIM MAY SPAWN ISOLD
SHRA OR TSRA NEXT COUPLE OF HOURS... BUT BULK OF CONVECTION EXPECTED
NORTH/WEST OF CWA WITH COLD POOL AND GIVEN CLOSE PROXIMITY TO ASCENT FROM
SHORTWAVE DIVING THROUGH NORTHWEST MN. POTENTIAL FOR SOME OF THIS CONVECTION
CURRENTLY DEVELOPING OVER SOUTHEAST MN TO PROPAGATE INTO THE NORTHERN
CWA THIS EVE...BUT PAST PEAK HEATING AND LIKELY IN WEAKENING STAGES...SO THE
SEVERE THREAT LOOKS RATHER MINIMAL. KEPT FCST DRY OVERNIGHT THOUGH CANT
RULE OUT ISOLD SHOWERS IN CLOSE PROXIMITY TO NORTHERB COUNTIES WITH MN WAVE
TRAVERSING SOUTHEAST THROUGH WI. LITTLE CHANGE THERMALLY... THUS LOWS
TONIGHT SIMILAR TO LAST NIGHT WITH FEW M50S BUT FAIRLY WIDESPREAD U50S TO
L60S. LITTLE CHANGE ON SUNDAY WITH COLD POOL ALOFT...THOUGH MAIN CORE
TO OUR NORTH/EAST...AND CONVECTIVE TEMPS IN U70S TO AROUND 80... BUT DONT
SEE EVIDENCE OF COHERENT UPPER LEVEL TRIGGER WITH MN WAVE PASSING THROUGH
WI... AND FEEL PCPN CHCS BELOW MENTION IN FCST ATTIM. LITTLE CHANGE IN
AIRMASS WILL MEAN HIGH TEMPS SIMILAR TO THOSE OF TODAY... BUT A DEG OR TWO
WARMER IN SOME AREAS WITH MORE SUNSHINE.         ..MCCLURE..

.LONG TERM...SUNDAY NIGHT THROUGH NEXT SATURDAY...
OVERVIEW...THE MONTH OF JUNE TO START ACTIVE AS A MAJOR TROUGH TAKES
SHAPE IN THE WESTERN UNITED STATES EARLY TO MIDDLE PORTION OF NEXT
WEEK. THE TROUGH THEN LIFTS INTO THE MIDWEST BY THE END OF THE WEEK
FOLLOWED BY ANOTHER MAJOR TROUGH MOVING INTO THE WEST BEYOND THIS
PERIOD.  WITH PLENTIFUL GULF MOISTURE...INSTABILITY AND FAVORABLE
DYNAMICS THERE WILL BE AMPLE OPPORTUNITIES FOR THUNDERSTORMS. HEAVY
RAIN AND SEVERE WEATHER LIKELY BUT TRIED TO CONFINE THE BETTER
CHANCES FOR STORMS TO MONDAY NIGHT AND AGAIN THURSDAY AND THURSDAY
NIGHT WITH SMALLER CHANCES IN BETWEEN. HOWEVER TIMING MAY NEED TO BE
ADJUSTED AS WE GET CLOSER TO THE EVENTS.

.DETAILS...
A CONSISTENT SIGNAL BY THE OPERATIONAL MODELS IS THE POTENTIAL FOR
AT LEAST SEVERAL INCHES OF RAIN MONDAY NIGHT. SEVERE WEATHER IS ALSO
A THREAT EARLY IN THE MCS DEVELOPMENT. WITH MANY RIVERS IN FLOOD AND
STILL RISING AND SATURATED GROUND FROM TWO PREVIOUS HEAVY RAIN
EVENTS THIS PAST WEEK...THIS POTENTIALLY SERIOUS SITUATION WILL NEED
TO BE MONITORED. THE MOST VULNERABLE AREA WOULD BE THE NORTHERN HALF
OF OUR CWA WHERE THE MOST RAIN HAS FALLEN LATELY.

OPERATIONAL MODELS ALSO CONSISTENT ON A DEEP CYCLONE IN THE NORTHERN
PLAINS REGION LATER IN THE WEEK AS THE MAJOR TROUGH OUT WEST PUSHES
INTO THE MIDWEST. TEMPERATURES SHOULD WARM WELL INTO THE 80S AHEAD
OF A RATHER STRONG COLD FRONT. A STRONG WIND FIELD AND DECENT
DYNAMICS ASSOCIATED WITH THIS STORM SYSTEM WILL INCREASE THE RISK OF
SEVERE STORMS/HEAVY RAIN YET AGAIN.        ..HAASE..

&&

.AVIATION...
VFR CONDITIONS TO PERSIST THROUGH THE TAF CYCLE. ISOLD-SCT TSRA EXPECTED
OVER PORTIONS OF NORTHEAST IA AND NORTHERN IL TIL SUNSET IN ENHANCED
CUMULUS FIELD SAGGING SOUTH. KEPT JUST MENTION OF VCTS AT KDBQ TIL 03Z
GIVEN LIMITED COVERAGE AND LOW CONFIDENCE ON IMPACTING TERMINAL.
BULK OF PCPN EXPECTED TO DISSIPATE WITH LOSS OF HEATING... THOUGH CANT
RULE OUT ISOLD SHOWERS VCNTY OF KCID/KMLI TERMINALS LATER THIS EVE WITH
DECAYING REMNANTS. GUSTY NORTHWEST WINDS TO DROP OFF QUICKLY TO
AROUND 5 KTS SHORTLY AFTER SUNSET WHILE BACKING TO WEST AND SOUTHWEST.
WINDS THEN VEER TO NORTHWEST AND INCREASE ABOVE 10 KTS AFT 15Z WITH MIXING.
..MCCLURE..

&&

.HYDROLOGY...
SEVERAL TRIBUTARY RIVERS IN EASTERN IA (MAQUOKETA...CEDAR...IOWA AND
WAPSIPINICON) REMAIN ON THE RISE IN RESPONSE TO RECENT HEAVY RAIN.
THE MAQUOKETA RIVER AT MANCHESTER HAVING ALREADY CRESTED WILL
DROP BELOW FS LATE THIS AFTN. ISSUED FLOOD WARNING FOR THE
CEDAR RIVER AT CEDAR RAPIDS THIS MORNING WHERE MINOR FLOODING IS
EXPECTED. TWO OTHER POINTS KEEPING CLOSE EYE ON ARE VINTON AND LONE
TREE... WITH BOTH EXPECTED TO CREST IN THE NEXT 24 HOURS AROUND FS.
ALSO... WITH WAPSI AT INDEPENDENCE NOT HAVING REACHED FS... FCST
HAS BEEN REVISED DOWN FROM MAJOR TO MODERATE FLOODING FOR THE WAPSI
AT ANAMOSA SHAW ROAD. THIS LEAVES WAPSI AT DEWITT AND THE
IOWA RIVER AT MARENGO AS REMAINING POINTS FCST TO REACH MAJOR FS.

POTENTIAL STILL EXISTS FOR ANOTHER ROUND OF HEAVY RAIN MON INTO TUE..
MAINLY LATE MON NGT INTO TUE AM... AS MODELS SUGGESTING POTENTIAL
FOR CONVECTIVE COMPLEX IN THE PLAINS TO ROLL E/SE DOWN ACROSS THE
AREA NORTH OF SFC WARM FRONT. THIS LOOKS TO BE FAIRLY PROGRESSIVE
WHICH WOULD BE GOOD NEWS IN KEEPING AMOUNTS MORE MANAGEABLE... WITH
IMPACTS MAINLY TO SLOW RATE OF FALL ON RIVERS. HOWEVER... HAVE SOME
CONCERNS WITH POTENTIAL FOR BACKBUILDING OR CELL TRAINING WITH SEVERAL
MODELS SHOWING VEERED LOW LEVEL JET INTO AREA TUE AM. IF THIS WERE
TO OCCUR...AND DEPENDING ON LOCATION...POTENTIAL TO ENHANCE RAINFALL
AMOUNTS AND POSSIBLY PROLONG CRESTS OR PRODUCE SECONDARY HIGHER CRESTS.
HOPEFULLY SHOULD BE ABLE TO REFINE HEAVY RAIN POTENTIAL... AND
LOCATION/AMOUNTS AND POTENTIAL IMPACTS ON AREA TRIBUTARY RIVERS NEXT
24 HOURS.   ..MCCLURE..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

MCCLURE/HAASE
Hazardous weather outlook, May 31, 3:50 AM CST, 15 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
450 AM CDT SAT MAY 31 2008

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-011000-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
450 AM CDT SAT MAY 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING NORTH OF A LINE FROM WALNUT ILLINOIS...THROUGH THE QUAD
CITIES...TO VINTON IOWA. THE MAIN SEVERE WEATHER THREATS ARE WIND
GUSTS UP TO 60 MPH AND HAIL UP TO THE SIZE OF NICKELS. ISOLATED
SEVERE STORMS WILL BE MOST LIKELY BETWEEN THE HOURS OF 4 PM AND 7
PM.

RUNOFF FROM RECENT HEAVY RAINFALL WILL CONTINUE TO CAUSE
SIGNIFICANT RISES...AND IN SOME INSTANCES MODERATE TO MAJOR
FLOODING...ON TRIBUTARY RIVERS IN EASTERN IOWA. MORE DETAILED AND
UPDATED INFORMATION CAN BE FOUND IN THE LATEST FLOOD STATEMENT
PRODUCT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MONDAY...THERE IS A SLIGHT RISK FOR SEVERE STORMS OVER MUCH OF THE
AREA. THE PRIMARY THREAT WILL BE LARGE HAIL.

TUESDAY THROUGH FRIDAY...AN ACTIVE WEATHER PATTERN WILL PROVIDE A
FAVORABLE SETUP FOR DAILY THUNDERSTORM CHANCES. THERE WILL BE THE
POTENTIAL FOR SEVERE THUNDERSTORMS EACH DAY. IT IS TOO EARLY TO
DETERMINE MORE SPECIFIC SEVERE WEATHER THREATS OR AREAS AT MOST
RISK.

ON-GOING MINOR TO MAJOR FLOODING WILL CONTINUE ON TRIBUTARY RIVERS
IN EASTERN IOWA. HEAVY RAINFALL FROM THUNDERSTORMS MAY FURTHER
CONTRIBUTE TO THIS FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENT
PRODUCT FOR MORE SPECIFIC INFORMATION.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

SHEETS

In the hours before

Special weather statement, May 31, 3:32 PM CST, 4 hours 4 minutes before
IAZ066-068-ILZ009-015>017-312230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
432 PM CDT SAT MAY 31 2008

...PEA SIZE HAIL POSSIBLE IN THUNDERSTORMS...

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 530 PM CDT FOR THE FOLLOWING
COUNTIES...

IN IOWA
     CLINTON AND SCOTT

IN ILLINOIS
     WHITESIDE...ROCK ISLAND...HENRY AND BUREAU

INCLUDING THE FOLLOWING LOCATIONS
     ATKINSON...CLEVELAND...CORDOVA...ERIE...GENESEO...HAMPTON...
     HOOPPOLE...OSBORN...PORT BYRON...RAPIDS CITY...TAMPICO...
     CALAMUS...DONAHUE...ELDRIDGE...LE CLAIRE...LONG GROVE...
     MCCAUSLAND AND PRINCETON

AT 428 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER PORT BYRON...OR ABOUT 10 MILES NORTHEAST OF
BETTENDORF...MOVING EAST AT 21 MPH. OTHER SMALL STORMS WERE
DEVELOPING OVER NORTHERN SCOTT COUNTY.  THESE STORMS WILL BE CAPABLE
OF CLOUD TO GROUND LIGHTNING...BRIEF HEAVY RAIN...AND SMALL HAIL.

ERVIN
Special weather statement, May 31, 4:26 PM CST, 3 hours 10 minutes before
ILZ009-312300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
526 PM CDT SAT MAY 31 2008

...SMALL STRONG STORM WITH PEA SIZE HAIL...

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 600 PM CDT FOR THE FOLLOWING
COUNTIES...

IN ILLINOIS
     WHITESIDE

INCLUDING THE FOLLOWING LOCATIONS
     EMERSON...GARDEN PLAIN...LYNDON...MORRISON...PROPHETSTOWN...ROCK
     FALLS...STERLING AND TAMPICO

AT 523 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 3 MILES EAST OF GARDEN PLAIN...OR ABOUT 6 MILES WEST OF
MORRISON...MOVING EAST AT 21 MPH. THIS STORM IS CAPABLE OF PRODUCING
LIGHTNING...BRIEF HEAVY RAIN...AND SMALL HAIL.

ERVIN
Special weather statement, May 31, 7:16 PM CST, 20 minutes before
IAZ042-054-ILZ001-002-007-010145-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
816 PM CDT SAT MAY 31 2008

...SMALL HAIL AND GUSTY WINDS...

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 845 PM CDT FOR THE FOLLOWING
COUNTIES...

IN IOWA
     DUBUQUE AND JACKSON

IN ILLINOIS
     JO DAVIESS...STEPHENSON AND CARROLL

INCLUDING THE FOLLOWING LOCATIONS
     ELIZABETH...GALENA...HANOVER...MENOMINEE...SCHAPVILLE...
     STOCKTON...WOODBINE...ANDREW...BELLEVUE...LA MOTTE...
     SPRINGBROOK...ST. DONATUS AND ZWINGLE

AT 813 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 3 MILES NORTHWEST OF ST. DONATUS...OR ABOUT 7 MILES WEST
OF GALENA...MOVING SOUTHEAST AT 34 MPH. THIS THUNDERSTORM IS CAPABLE
OF PRODUCING 1 HALF INCH DIAMETER HAIL AND WIND GUSTS TO 45 MPH.

ERVIN
Local storm report, May 31, 7:23 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
823 PM CDT SAT MAY 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 PM     HAIL             4 N CENTRALIA           42.53N 90.84W
05/31/2008  M0.75 INCH       DUBUQUE            IA   TRAINED SPOTTER

            1 MILE WEST OF SUNDOWN SKI RESORT. REPORT RELAYED BY DMX
            NWS OFFICE.

&&

ERVIN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

12 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Jo Daviess

When
May 31, 7:36 PM CST
Where
Jo Daviess County, 1.23 mi SE of Rice
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
42.320, -90.360

Nickel-sized hail fell heavily just east of the Chestnut Mountain Ski Resort around 8:36 pm on May 31.

Hail, Whiteside

When
May 31, 8:31 PM CST
Where
Whiteside County, 2.06 mi E of Ustick
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
41.880, -89.960

Penny-sized hail fell just east of Ustick, IL around 9:31 pm May 31.

Hail, Whiteside

When
May 31, 8:33 PM CST
Where
Whiteside County, 0.69 mi N of Garden Plain
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
41.810, -90.130

Nickel-sized hail fell just north of Garden Plain, IL around 9:33 pm May 31.

Hail, Bureau

When
May 31, 9:16 PM CST
Where
Bureau County, 2.14 mi NNW of Walnut
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.580, -89.610

Quarter-sized hail fell about two miles north northwest of Walnut, IL around 10:16 pm May 31.

Hail, Bureau

When
May 31, 9:20 PM CST
Where
Bureau County, 0.86 mi NE of Walnut
Measured
1.75 in hail
Property damage
$10,000
Reported by
COOP Observer
Coordinates
41.560, -89.590

Golf ball-sized hail fell in Walnut, IL around 10:20 pm May 31 damaging the roof and siding of the water treatment plant and stripping leaves off of some nearby trees. Delayed report. Time estimated.

Hail, Bureau

When
May 31, 9:21 PM CST
Where
Bureau County, 0.86 mi NE of Walnut
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.560, -89.590

Quarter-sized hail fell in Walnut, IL around 10:21 pm May 31.

Hail, Bureau

When
May 31, 9:23 PM CST
Where
Bureau County, 0.86 mi NE of Walnut
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
41.560, -89.590

Pea to quarter-sized hail fell in Walnut, IL around 10:23 pm May 31 completely covering the streets.

Hail, Bureau

When
May 31, 9:35 PM CST
Where
Bureau County, 1 mi WSW of Princeton
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.364, -89.488

Quarter-sized hail fell about one mile west southwest of Princeton, IL around 10:35 pm May 31.

Thunderstorm Wind, Bureau

When
May 31, 9:49 PM CST
Where
Bureau County, Malden
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.420, -89.370

Thunderstorm wind gusts estimated to be 60 mph blew down a four inch diameter branch in Malden, IL around 10:49 pm May 31.

Hail, Bureau

When
May 31, 9:49 PM CST
Where
Bureau County, Malden
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
41.420, -89.370

Nickel-sized hail fell in Malden, IL around 10:49 pm May 31.

Hail, Bureau

When
May 31, 9:50 PM CST
Where
Bureau County, Malden
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
41.420, -89.370

Golf ball-sized hail fell in Malden, IL around 10:50 pm May 31.

Hail, Bureau

When
May 31, 10:01 PM CST
Where
Bureau County, Seatonville
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
41.370, -89.280

Pea to nickel-sized hail fell about three miles north northeast of Depue, IL around 11:01 pm May 31 covering the ground.

Hail, Bureau

When
May 31, 10:06 PM CST
Where
Bureau County, 0.69 mi S of Spring Vly Apt
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
41.320, -89.220

Penny-sized hail fell about five miles west southwest of Peru, IL around 11:06 pm May 31.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2008Every state in 2008This day in weather historyWarnings in Illinois, May 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 100503, 100505, 100507, 100509, 100513, 100514, 100515, 100520, 100525, 100527, 100528, 100531, 100534.